Placeholder

Existence and approximation of fixed points in convex metric spaces


Hafiz Fukhar-Ud-Din


Abstract

carpathian_2014_30_2_175_185_abstract

A fixed point theorem for a generalized nonexpansive mapping is established in a convex metric space introduced by Takahashi [A convexity in metric spaces and nonexpansive mappings, Kodai Math. Sem. Rep., 22 (1970), 142–149]. Our theorem generalizes simultaneously the fixed point theorem of Bose and Laskar [Fixed point theorems for certain class of mappings, Jour. Math. Phy. Sci., 19 (1985), 503–509] and the well-known fixed point theorem of Goebel and Kirk [A fixed point theorem for asymptotically nonexpansive mappings, Proc. Amer. Math. Soc., 35 (1972), 171–174] on a nonlinear domain. The fixed point obtained is approximated by averaging Krasnosel'skii iterations of the mapping. Our results substantially improve and extend several known results in uniformly convex Banach spaces and CAT(0)CAT(0) spaces.

Additional Information

Author(s)

Fukhar-ud-din, Hafiz